MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient has been experiencing "ghost" vision, where objects look wider than they are with the implanted intraocular lenses (iols) in both eyes (ou).The patient has been back to the doctor several times and has obtained a second opinion, in which the patient was advised to use prisms in eyeglasses to correct the vision.The patient is considering getting a third opinion from a different doctor.Through follow-up, it was learned that the patient¿s eyes are not focusing together when looking at things.The issue was further described as when looking at a person¿s head, an additional head that is six inches higher would be seen or when looking at the tv, a portion of two screens can be seen.However, if the patient covers each eye individually, each single eye can see clearly.After the first iol was implanted in the left eye (os), the patient felt the vision was good.However, once the right eye (od) iol was implanted, the patient was unable to focus the eyes together starting the day the eye patch was removed after surgery.The surgeon initially told the patient that the issue was swelling of the eye, and it could take up to 6 months to resolve, however the issue has persisted for 17 months.The patient has been back to the clinic multiple times and saw 5 different doctors, who have all been unable to figure out what is wrong.No issues were seen with the lens itself.Finally, a different doctor told the patient that one eye is focusing higher than the other, causing the issue.The patient does not know which eye has the issue.The doctor put prisms in the left lens of the patient¿s eyeglasses, which has helped improve the issue.The patient reported being unable to read any printed material and cannot drive due to the visual issue.The patient reported that the prism glasses allow the patient to ¿kind of¿ read, however the patient has not tried to drive, due to be nervous to do so.There have been no medical or surgical interventions required for this issue.There are no planned interventions.The implanting surgeon advised that the only solution would be an iol exchange, but the patient declined.No further information was provided.This report is for the os event.A separate report is being submitted to capture the os event.
 
Additional Manufacturer Narrative
Date of event: unknown; requested but not provided.The best estimate date is between (b)(6) 2021 and (b)(6) 2023.The patient reported that the issue started as soon as the eye patch was removed after surgery but was unable to specify the exact date.If explanted, give date: na, as the lens remains implanted; therefore, not explanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16531520
Report Number3012236936-2023-00632
Device Sequence Number20625591
Product Code MFK
UDI-Device Identifier05050474750715
UDI-Public(01)05050474750715(17)240321
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite